Alert archive / Alabama / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 241, NWS Birmingham, AL

June 1, 2006Marion County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 1, 2006, 5:56 PM CDT for Marion County, Alabama. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2006, 5:56 PM CDT (22:56 UTC)
Expired
Jun 1, 2006, 6:15 PM CDT
In force
19 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Marion County, AL

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
339 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:24 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 1, 2:24 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
224 PM CDT THU JUN 1 2006

.SHORT TERM...(TONIGHT - FRIDAY NIGHT)

ISOLATED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AS
TEMPERATURES HEAT UP. MODELS HAVE BEEN DELAYING THE ARRIVAL OF A
MUCH ANTICIPATED COLD FRONT THE PAST FEW RUNS AND IT MAY NOT CLEAR
THE AREA UNTIL LATE FRIDAY NIGHT OR EARLY SATURDAY. POPS AND TEMPS
WILL BE ADJUSTED ACCORDINGLY WITH RAIN CHANCES STILL LOOKING BEST
DURING THE DAY FRIDAY. WILL KEEP CHANCE WORDING FOR MOST AREAS
FRIDAY NIGHT AS THE TIMING HAS BEEN DELAYED AGAIN.

.LONG TERM...(SATURDAY - THURSDAY)

NO REAL CHANGES TO THIS TIME PERIOD FROM PREVIOUS FORECAST WITH
UPPER RIDGE TO OUR WEST AND TROUGH ACROSS THE EAST. THIS WILL
BRING LOWER HUMIDITIES AND MORE PLEASANT TEMPERATURES. AN UPPER
LOW IS STILL FORECAST TO DROP DOWN AND SET UP OVER GEORGIA AND THE
CAROLINAS WITH NORTHWEST FLOW CONTINUING ACROSS ALABAMA THROUGH
THURSDAY. TEMPERATURES SHOULD SLOWLY INCREASE THROUGH THE WEEK BUT
THE INTENSE HEAT IS STILL EXPECTED TO REMAIN ACROSS THE CENTRAL
AND SOUTHERN PLAINS. NOTHING MORE THAN ISOLATED RAIN CHANCES
EXPECTED AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     67  81  62  82 /  50  60  30  10
ANNISTON    68  82  64  83 /  50  60  30  10
BIRMINGHAM  69  82  63  82 /  50  60  30  10
TUSCALOOSA  70  85  64  86 /  40  60  30  10
CALERA      69  83  64  83 /  40  60  30  10
AUBURN      69  83  66  83 /  30  60  40  20
MONTGOMERY  69  86  66  87 /  30  60  40  20
TROY        69  85  66  85 /  20  60  40  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

88/88
Hazardous weather outlook, Jun 1, 12:42 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1242 PM CDT THU JUN 1 2006

ALZ011>015-017>050-021745-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1242 PM CDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

KSL

In the hours before

Special weather statement, Jun 1, 2:56 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
256 PM CDT THU JUN 1 2006

ALZ012-012045-
LAMAR-
256 PM CDT THU JUN 1 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR COUNTY UNTIL 345 PM
CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 8 MILES SOUTHEAST OF VERNON...MOVING WEST-NORTHWEST AT
10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR VERNON THROUGH 345 PM
CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

IN ADDITION...MINOR FLOODING IS POSSIBLE. PONDING OF WATER ON ROADWAYS...
FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND
UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT
DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.

KSL
Special weather statement, Jun 1, 4:45 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
445 PM CDT THU JUN 1 2006

ALZ012-012215-
LAMAR-
445 PM CDT THU JUN 1 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR COUNTY UNTIL 515 PM
CDT...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER DETROIT...MOVING WEST AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DETROIT THROUGH 515
PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

61
Special weather statement, Jun 1, 5:15 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
515 PM CDT THU JUN 1 2006

ALZ011-012245-
MARION-
515 PM CDT THU JUN 1 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 545 PM
CDT...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER WESTON...SHOWING LITTLE MOVEMENT.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WESTON AND HAMILTON
THROUGH 545 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

61
Special weather statement, Jun 1, 5:44 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
544 PM CDT THU JUN 1 2006

ALZ011-012315-
MARION-
544 PM CDT THU JUN 1 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 615 PM
CDT...

...WINDS 35 TO 45 MILES AN HOUR AND FREQUENT LIGHTNING STRIKES ARE
POSSIBLE FROM APPROACHING THUNDERSTORMS...

AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 10 MILES WEST OF HACKLEBURG TO
HACKLEBURG...MOVING NORTHEAST AT 5 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
HACKLEBURG THROUGH 615 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

GUSTY WINDS ARE ALSO POSSIBLE. THESE WINDS CAN BREAK OFF SMALL TREE
LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND
TRASH CANS.

61

Nearby

Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.